Share Facebook


12-14-2010, 06:10 PM   #1
Mami
Member
 
Join Date: Oct 2010
jitters on pred

Hey everybody!
So, Marilena came home from school saying she is pretty close to being sent to the office b/c of misbehavior... she is the teacher's pet kind if that helps, so needless to say, I was astounded. Usually very bubbly at home, but quiet at school. She does have ADD and has been without meds since Sept when we were considering she might have Crohn's. She almost seems like she has moments of mania...she got up and started dancing in class (when the teacher left for a moment) and has uncontrollable bursts of laughter. Then someone told me they noticed that while she was eating her lunch one day, she was shaking, almost like she was coming out of her skin. She is weaning from the pred. She is now at 15 mg and been taking them for 2 months...so I thought symptoms would get better, not worse. Any thoughts?
Thanks!
__________________
Jamie, mami to Marilena 10
dx 10-7-10 Crohn's in terminal ileum

Pentasa 1000 mg
6 mp 12.5 mg
Omega 3 1000 mg
Liquid Vitamin C
Calcium tablets
Multivitamins
Probiotics
Emulsified Vitamin D 2000 IU
Hugs (daily)
12-14-2010, 06:24 PM   #2
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Hiya Jamie

Did her doc warn you of psychosis with this drug? Maybe she's having a bad reaction to it, some people can't tolerate it. Mania is one symptom of it. If it continues, I would speak to the doc. I was jittery sometimes on it, but never manic.
How about her Crohns symptoms, are they back now that she's tapered?
Give the doc a ring
xxx
__________________


Joan

Dx Crohn's in TI 2005 symptoms for 15 years prior

BEEN ON -Azathioprine, 6MP, Prednisolone, Pentasa, Budesonide, Metronidazole, Humira, Methotrexate,

NOW ON -Amitriptyline 25mg
21/02/14 Right hemicolectomy surgery




http://www.facebook.com/#!/profile.p...4208290&ref=ts

No-one should make you feel inferior without your consent!

12-14-2010, 08:55 PM   #3
Entchen
Chief Dandelion Picker
 
Entchen's Avatar
 
Join Date: Mar 2010
Hello: I did not experience mania, but I did experience dysphoria, and yes, it got worse over time, even during the taper. I really hope that you can get this figured out and that her teacher understands, too.
__________________
Dx: Moderate Crohn's in 3 locations
Doctor's orders: 200 mg Imuran
Have used: 4500 mg Pentasa, 4500 mg Salofalk, Flagyl, Cipro, 50 mg Prednisone, 9 mg Entocort.
Turned my Crohn's life around: ginger for nausea.
Claim to fame: "loopy and floppy" colon
12-14-2010, 09:05 PM   #4
AZMOM
Moderator
 
AZMOM's Avatar
 
Join Date: Nov 2010

My Support Groups:
Claire acted crazed during her taper. Kept telling me mean dogs were scratching her feet and there were spiders on her neck. She would slap at them. Her Ped Gi said that tactile hallucinations are even more real to kids. I don't know that you can blame 100% of everything on a medication but the flipside is, you can't say that it doesn't have MAJOR effects. Especially steroids on behavior.

Hopefully, the teachers will understand!! Does she have a 504 on file?

Thanking of you all -

Claire's Mom
__________________
Julie

Mom to Claire - 11 going on 17

Dx JRA age 3, Crohn's age 6
Acute transverse myelitis at age 5

Started IVIG September 2016
Started Tacrolimus October 2016
Neurontin 100mg twice daily
Folic Acid
Calcium/D supplement
Daily Vitamin
Daily Probiotic

No more Enbrel, Stelara, Methotrexate, Allopurinal or 6MP
12-15-2010, 06:07 AM   #5
Dexky
To save time...Ask Dusty!
 
Dexky's Avatar
 
Join Date: May 2010
Location: Kentucky

My Support Groups:
Jamie, pred definitely made EJ more prone to act out. He never needed much encouragement anyway!! He never said anything about any hallucinations though. Hopefully this will subside with the continued taper.
__________________
Mark, father of EJ

EJ dx w/ Crohn's 12/09
PSC 3/10

No more 6mp
Currently in the Humira Club
12-15-2010, 08:23 AM   #6
Nica
Senior Member
 
Nica's Avatar
 
Join Date: Nov 2010
I get borderline manic with prednisone. Last time I had steroids of any kind I slept an hour a day for a week. Was screaming at people for minor annoyances, went from happy go lucky with lots of energy to crying in 2.5 seconds. I was scrubbing my house at 3 and 4 in the morning.

I refuse to take pred now. It is possible lots of this is pred side effects. I know for me, I knew it was a side effect, I knew I didn't really feel this way but I couldn't stop myself from screaming or crying. For me, it is always worse with the people I am closest to, its like I won't do it in "public" or I can hold it till I get home? I can only imagine how bad it is on a child. I would call her doc asap to see what they recommend. For me the only thing that helps it is getting off the steroids and sometimes even after not taking them for a week or two it takes time before the mania disappears. Severe mental side effects are possible and it would mean she shouldn't take steroids anymore.

As a mom, I would understand that it could be the steroids underneath causing the problems but still deal with it as if there was no medication. Allowing it to go "unchecked" could cause more problems in the future. At least make her aware that it is not OK to do this regardless of how she is feeling. Maybe with that she can at least "hold it in" till she gets home and let it out then? Eh its hard.

Good Luck
__________________
Cheers!
Nica
Med list!
Humira, Percoset, Phenegren, Ambien,Zoloft (trying cymbalta after the new year)
Old Med List!
Pred, Asacol, Remicade, Methotrexate,immuran, Pentasa,Entocort, lomotil, more antibiotics than I can count, gut muscle relaxers, tramadol!
Would love to have Crohnies meet me on
Facebook! please put CF or Crohnie so I know who you are in requests! http://www.facebook.com/profile.php?id=686580310
12-15-2010, 03:13 PM   #7
Mami
Member
 
Join Date: Oct 2010
I'll check with Doc about mania. I just figured that we would have seen these symptoms right off the bat, not after 2 months and lowered doses... I haven't seen any adverse effects from the wean...I think. She's complained of tummy aches the last few mornings, but she asked for her prevacid...so that she could eat something. We're having a hard time with her distinguishing what kind of tummy aches she's having. Usually if it causes tears, we know its flare related.

Also, she's had blood in her stool 2 days in a row, but doc said it was from constipation and to give miralax. CROSSING FINGERS that these aren't wean symptoms cuz I want her off this stuff before she gets kicked out of school!
We talked about some strategies for control in school, she does not have a 504 plan... her school said we could write one up when it looked like she was going to need it.

I don't want her freaking out about being sent to the office when she's already got enough to deal with. It probably sounds trite but her dance costume is due in any day for her competitions and of course they ordered her a size that would've been too small even before pred. I told them to please order large and they didn't. I'm nervous about her emotions if she gets a costume that she can't even get on... so far, she hasn't seemed to notice that she looks like a chipmunk storing nuts for winter I have to admit that I love seeing some meat on her bones!
12-15-2010, 06:40 PM   #8
Nica
Senior Member
 
Nica's Avatar
 
Join Date: Nov 2010
I know I initially did not get mania symptoms with pred, it came on over time. At first it was just a bad attitude with Steroids. Then the attitude got worse with each flare up and need to take pred. This last one with the really bad mania was actually from steroid shots in my back.

Good Luck with it all!
Reply

Thread Tools


All times are GMT -5. The time now is 02:18 AM.
Copyright 2006-2017 Crohnsforum.com